Hail, McCurtain
- When
- July 30, 1:59 PM CST
- Where
- McCurtain County, Ringold
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.220, -95.130
Showers and thunderstorms developed due to a disturbance which moved towards the region in northwest flow aloft. These storms developed with a moderate to severely unstable atmosphere present with afternoon temperatures well into the 90s and surface dewpoints in the 70s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Showers and thunderstorms developed due to a disturbance which moved towards the region in northwest flow aloft. These storms developed with a moderate to severely unstable atmosphere present with afternoon temperatures well into the 90s and surface dewpoints in the 70s. Once the initial storms developed...additional storms developed along residual outflow boundaries. Large hail and damaging thunderstorm wind gusts were the main results from this convection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 30, 1:13 PM CST, 46 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 213 PM CDT SAT JUL 30 2016 .AVIATION... For the 30/18Z terminal forecast period expecting mostly VFR flight categories away from the expected showers and thunderstorms that will be developing in the rest of the afternoon and lingering into the early evening. much of the convection will be along and north of interstate 20 but have added mention of VCTS/TEMPO in the forecast for each terminal from around 30/19Z until around 31/00Z. Surface winds will be West to Southwest 5-10 knots and more gusty near storms...lowering to light and variable to light South overnight. /06/ && .PREV DISCUSSION... /issued 1134 AM CDT SAT JUL 30 2016/ DISCUSSION... Shortwave trough across eastern Oklahoma is beginning to fill this morning with an area of showers and thunderstorms advancing farther east into western Arkansas. Meanwhile, upper level ridge along the Gulf coast continues to build farther west. The influence of the ridge will help to shunt the shortwave a bit farther north, but still think our northern and eastern areas will have a better chance for showers and thunderstorms later today. So have kept the previous pop forecast but have raised high temperatures for this afternoon for much of east Texas where less cloud cover and lower pops will be found. Also adjusted sky cover based on the latest observations and trends. Updated text products have already been sent. /19/ PREV DISCUSSION... /issued 609 AM CDT SAT JUL 30 2016/ AVIATION... VFR conditions to prevail through the terminal forecast period. Could see VCTS conditions across area terminals between 30/18Z and 31/00Z. Otherwise, west to southwest winds at 5 to 10 knots today to become south at 5 knots or less overnight. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 76 96 76 / 40 20 20 10 MLU 93 73 95 75 / 40 20 30 20 DEQ 92 74 94 74 / 40 20 30 10 TXK 94 75 95 76 / 40 20 20 10 ELD 93 75 94 74 / 40 20 30 10 TYR 96 76 96 76 / 20 10 10 10 GGG 95 76 96 76 / 20 20 20 10 LFK 96 75 96 75 / 20 20 20 10 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 06/19/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT SAT JUL 30 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1136 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE TODAY AND INTO TONIGHT ALTHOUGH THE BEST CHANCES FOR RAIN SHOULD BE OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HEAVY DOWNPOURS...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH FRIDAY MAINLY OVER LOUISIANA AND SOUTHERN ARKANSAS. GUSTY WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS. RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE UPCOMING WORK WEEK AND TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 100 DEGREES BY THE EARLY TO MIDDLE PORTIONS OF THE WEEK. IN ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 19
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SAT JUL 30 2016
OKZ077-302015-
MCCURTAIN OK-
235 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 315 PM CDT...
AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RINGOLD...MOVING EAST NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...RUFE...BETHEL...GLOVER...RINGOLD AND SLIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3437 9484 3407 9482 3404 9516 3424 9515
3425 9505 3431 9504
TIME...MOT...LOC 1933Z 251DEG 9KT 3420 9506
06The Western Arkansas radar (KSRX), 138 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640835.